Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 3, NWS Milwaukee, WI

September 6, 201020 counties in Wisconsin

NWS Milwaukee, WI issued this wind advisory at Sep 6, 2010, 3:03 PM CDT for 20 counties in Wisconsin. It took effect at Sep 7, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 3:03 PM CDT (20:03 UTC)
In effect from
Sep 7, 2010, 10:00 AM CDT
Expired
Sep 7, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS73 KMKX 062003
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT MON SEP 6 2010

...A VERY WINDY TUESDAY...

.WEST WINDS GUSTING TO 45 TO 50 MPH WILL DEVELOP AROUND MIDDAY ON
TUESDAY AND LAST THROUGH THE AFTERNOON. STRONG LOW PRESSURE WILL
MOVE INTO MINNESOTA TONIGHT WITH A TRAILING COLD FRONT SWEEPING
ACROSS SOUTHERN WISCONSIN. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE FRONT...ESPECIALLY NORTHWEST
OF MADISON. A STRONG PRESSURE GRADIENT AND DRIER...COOLER ATMOSPHERE 
WILL THEN LEAD TO VERY WINDY CONDITIONS OVER SOUTHERN WISCONSIN
LATE TUESDAY MORNING UNTIL SUNSET.

WIZ046-047-051-052-056>060-062>072-070415-
/O.NEW.KMKX.WI.Y.0003.100907T1600Z-100908T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
303 PM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE TUESDAY MORNING AND
  LAST UNTIL SUNSET. 

* WINDS...WEST WINDS OF 30 TO 35 MPH WITH WIND GUSTS OF 45 TO 50
  MPH ARE EXPECTED.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...BUT
  ALSO THROW LIGHTWEIGHT OBJECTS...AND REMOVE LIMBS FROM TREES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
GEHRING
5 follow-up statements
527 
WWUS73 KMKX 070130
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 PM CDT MON SEP 6 2010

...STRONG WINDS EXPECTED ON TUESDAY...

.WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL
DEVELOP LATER TUESDAY MORNING AND LAST THROUGH THE AFTERNOON.

STRONG LOW PRESSURE WILL MOVE ACROSS MINNESOTA TONIGHT AND CROSS
THE WESTERN GREAT LAKES ON TUESDAY. THIS LOW PRESSURE WILL DRAG A
COLD FRONT ACROSS SOUTHERN WISCONSIN TONIGHT.  

A STRONG PRESSURE GRADIENT AND A DRIER...COOLER ATMOSPHERE WILL
LEAD TO VERY WINDY CONDITIONS OVER SOUTHERN WISCONSIN LATER
TUESDAY MORNING UNTIL SUNSET TUESDAY EVENING.

WIZ046-047-051-052-056>060-062>072-070930-
/O.CON.KMKX.WI.Y.0003.100907T1600Z-100908T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
830 PM CDT MON SEP 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY.

* TIMING...STRONG WINDS WILL DEVELOP BY LATE TUESDAY MORNING AND
  LAST UNTIL SUNSET TUESDAY EVENING.

* WINDS...WEST WINDS OF 30 TO 35 MPH WITH WIND GUSTS OF 45 TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...AND ALSO
  THROW LIGHTWEIGHT OBJECTS...AND REMOVE LIMBS FROM TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
MBK
852 
WWUS73 KMKX 070829
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT TUE SEP 7 2010

...STRONG WINDS EXPECTED TODAY...

.WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
THIS MORNING...GRADUALLY DIMINISHING BY LATE AFTERNOON. STRONG
LOW PRESSURE WILL MOVE ACROSS LAKE SUPERIOR AND INTO SOUTHEAST
CANADA THROUGH TONIGHT. 

THE RESULTING STRONG PRESSURE GRADIENT AND A DRIER...COOLER
AIRMASS MOVING IN WILL LEAD TO VERY WINDY CONDITIONS OVER
SOUTHERN WISCONSIN THROUGH LATE AFTERNOON.  

WIZ046-047-051-052-056>060-062>072-071630-
/O.EXT.KMKX.WI.Y.0003.100907T1500Z-100908T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
329 AM CDT TUE SEP 7 2010

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID TO LATE MORNING AND
  LAST UNTIL LATE THIS AFTERNOON.

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS OF 45 MPH
  ARE EXPECTED.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...IT CAN ALSO
  TOSS AROUND LIGHTWEIGHT OBJECTS...AND BREAK LIMBS FROM TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
DAVIS
986 
WWUS73 KMKX 071448
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 AM CDT TUE SEP 7 2010

...STRONG WINDS UNDERWAY...

.STRONG LOW PRESSURE WILL MOVE ACROSS LAKE SUPERIOR AND INTO
SOUTHEAST CANADA THROUGH TONIGHT. THE RESULTING STRONG PRESSURE
GRADIENT AND A DRIER...COOLER AIRMASS MOVING IN WILL LEAD TO VERY
WINDY CONDITIONS OVER SOUTHERN WISCONSIN THROUGH LATE AFTERNOON.
WINDS ARE ALREADY APPROACHING WIND ADVISORY CRITERIA IN MANY
PLACES...AND WILL CONTINUE TO INCREASE THROUGH LATE MORNING AND
INTO THE AFTERNOON.

WIZ046-047-051-052-056>060-062>072-072300-
/O.CON.KMKX.WI.Y.0003.100907T1500Z-100908T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
948 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG WINDS INCREASING THROUGH LATE MORNING AND 
  LASTING UNTIL LATE THIS AFTERNOON. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS OF 45 MPH 
  ARE EXPECTED. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...IT CAN 
  ALSO TOSS AROUND LIGHTWEIGHT OBJECTS...AND BREAK LIMBS FROM 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
DDV
696 
WWUS73 KMKX 072009
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT TUE SEP 7 2010

...VERY WINDY CONDITIONS TO WEAKEN TOWARD SUNSET...

.STRONG LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE INTO ONTARIO
CANADA THIS EVENING. THUS...THE DECREASING PRESSURE GRADIENT AND
LOSS OF HEATING WILL RESULT IN DECREASING WINDS TOWARD SUNSET.
WIND GUSTS TO 45 MPH WILL CONTINUE UNTIL SUNSET OVER SOUTHEAST
WISCONSIN BUT DIMINISH EARLIER OVER SOUTH CENTRAL WISCONSIN. 

WIZ046-047-056-057-062-067-072115-
/O.EXT.KMKX.WI.Y.0003.000000T0000Z-100907T2100Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...DARLINGTON
309 PM CDT TUE SEP 7 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

* TIMING...VERY WINDY CONDITIONS WILL GRADUALLY DECREASE THROUGH
  THE REST OF THE AFTERNOON AND DISSIPATE AFTER SUNSET. 

* WINDS...WEST WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 45 MPH ARE
  STILL POSSIBLE THROUGH 4 PM...THEN DECREASING TO 10 TO 15 MPH
  AFTER SUNSET.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...IT CAN 
  ALSO TOSS AROUND LIGHTWEIGHT OBJECTS...AND BREAK LIMBS FROM 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

WIZ051-052-058>060-063>066-068>072-080000-
/O.CON.KMKX.WI.Y.0003.000000T0000Z-100908T0000Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-DANE-JEFFERSON-
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
309 PM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...VERY WINDY CONDITIONS TO CONTINUE UNTIL SUNSET. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS OF 45 TO 50 MPH
  WILL CONTINUE INTO EARLY EVENING AND WEAKEN TO 15 TO 25 MPH
  AROUND SUNSET.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...IT CAN 
  ALSO TOSS AROUND LIGHTWEIGHT OBJECTS...AND BREAK LIMBS FROM 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH AND
GUSTY WINDS OF 45 TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
GEHRING
652 
WWUS73 KMKX 080005
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT TUE SEP 7 2010

...STRONG WINDS CONTINUING TO DIMINISH...

.DEEP LOW PRESSURE CONTINUED TO PUSH AWAY FROM WISCONSIN AND THE
WESTERN GREAT LAKES...FARTHER INTO EASTERN CANADA. THIS IS
RESULTING IN A DECREASING PRESSURE GRADIENT WHICH IS ALLOWING THE
BLUSTERY WINDS TO CONTINUE TO SLOWLY SUBSIDE.

HENCE THE WIND ADVISORY THAT HAS BEEN IN EFFECT...WILL BE ALLOWED
TO EXPIRE AT 7 PM CDT. BREEZY CONDITIONS WILL CONTINUE THIS
EVENING OVER PARTS OF THE AREA...WITH WEST WINDS OF MOSTLY 15 TO
25 MPH. NORTHWEST WINDS WILL CONTINUE TO DIMINISH TO 5 TO 15 MPH
AFTER MIDNIGHT.

WIZ051-052-058>060-063>066-068>072-080115-
/O.EXP.KMKX.WI.Y.0003.000000T0000Z-100908T0000Z/
FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-DANE-JEFFERSON-
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM...
WEST BEND...PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
705 PM CDT TUE SEP 7 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS
EVENING. WEST WINDS OF 15 TO 25 MPH WITH A FEW LINGERING GUSTS TO
30 MPH EARLY THIS EVENING WILL CONTINUE TO DIMINISH TO 10 TO 20
MPH BY LATE EVENING. 

$$
MBK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:30 AM CDT, 11 hours 33 minutes earlier.

Area forecast discussion, Sep 6, 3:30 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT MON SEP 6 2010

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

MOST WAA SHOWERS THAT AFFECTED SRN WI LAST EVENING AND INTO THE
NIGHT HAVE NOW MOVED EAST. AREA OF SHOWERS AND ISOLD STORMS ACROSS
ERN IOWA AND NRN IL WILL STAY MAINLY SOUTH OF WI EARLY THIS MORNING.
NAM SHOWING THESE SHOWERS...ASSOCIATED WITH 850 MB FLOW AND UPPER
DIVERGENCE...MAY AFFECT THE SOUTHEAST THIS MORNING...SO KEPT
CHANCE POPS THERE THROUGH MID MORNING. THE NAM AND WRF-NMM SEEM TO
HAVE THE BEST CURRENT HANDLE ON THINGS...THEN STAY MAINLY DRY MID
MORNING AND THROUGH THE AFTERNOON. NAM AND RUC SOUNDINGS SHOWING A
PRETTY GOOD CAP FORMING BY LATE MORNING...WHICH SUPPORTS THE IDEA
THINGS BEING DRY MOST PLACES. KEPT CHANCE POPS ACROSS NORTH TOWARD
STRONG OCCLUDING LOW. SHOULD WARM UP TODAY A BIT MORE
TODAY...ESPECIALLY IF THINGS DO GET PRETTY CAPPED AND SOME SUN CAN
HELP THINGS ALONG.

CHANCE OF PRECIP QUESTIONABLE FOR TONIGHT...WITH MOST PRECIP WITH
BETTER DYNAMICS TOWARD LOW CROSSING THROUGH NRN MN AND WI.
ADDITIONALLY...WILL HAVE COLD FRONT APPROACHING CWA FROM THE WEST.
INSTABILITY REALLY WASHES OUT AS FRONT HEADS QUICKLY FOR SRN WI.
THINK SOME SHOWERS AND STORMS HAVE A CHANCE TO AFFECT WRN CWA BEFORE
DIMINISHING...SO KEPT CHANCE THERE AND NORTH TOWARD LOW...WITH
SLIGHT CHANCE SOUTHEAST.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

MAIN CONCERN ON TUESDAY SHIFTS TO STRONG WINDS. LOOKS LIKE WIND
ADVISORY MAY EVENTUALLY BE NEEDED AS PRESSURE GRADIENT REALLY
TIGHTENS UP ACROSS FORECAST AREA. MODELS SHOWING MIXING TO AROUND
850 MB LATE TUESDAY MORNING AND AFTERNOON...TAPPING INTO 40-50 KNOT
WINDS. WINDS WILL COMBINE WITH COOLER TEMPS FOR SOME FALL LIKE
WEATHER.

HIGH PRESSURE WILL MOVE INTO THE REGION WEDNESDAY...WITH PLEASANT
WEATHER EXPECTED. TEMPS WILL REMAIN ON THE COOLER SIDE...STRUGGLING
TO HIT 70...BUT SHOULD SEE PLENTY OF SUNSHINE.

.LONG TERM...

THURSDAY AND FRIDAY...FORECAST CONFIDENCE...LOW

MODELS CONTINUE TO DIFFER ON TIMING AND STRENGTH OF LOW PRESSURE
SYSTEM NEXT WEEK. GFS AND CANADIAN ARE QUICKER THAN THE
ECMWF...MOVING THE BULK OF PRECIP INTO THE AREA ON FRIDAY. ASIDE
FROM SOME WAA SHOWERS ON THURSDAY...ECMWF DRY THROUGH FRIDAY.
GENERALLY SPLIT THE DIFFERENCE WITH TIMING ON THESE...AS QUITE A BIT
OF UNCERTAINTY REMAINS.

&&

.AVIATION...WILL KEEP WIND SHEAR IN FORECASTS UNTIL VERTICAL WIND
DIFFERENTIAL EVENS OUT AFTER MIX-OUT MIDDAY AS GUSTY SFC WINDS
INCREASE AND 925-850 MB WINDS BRIEFLY EASE A BIT. 40-50 KT WINDS
RETURN IN THE 1K-2K FT LAYER BY 03Z AT KMSN AND BY 06Z AT EASTERN
TAF SITES WITH STRENGTHENING 925-850MB WINDS AS DEEPENING OCCLUDED
SYSTEM MOVES INTO U.P./LAKE SUPERIOR. WILL KEEP DAY DRY WITH CAPPING
BEHIND CURRENT SPOTTY WAA PCPN...THEN ONLY VICINITY THUNDERSTORMS
WITH FRONTAL PASSAGE.

&&

.MARINE...WINDS STILL THE MAIN FORECAST ISSUE TODAY AS STRONG WINDS
JUST ABOVE THE SURFACE MIX DOWN...THOUGH WARM AIR ADVECTION OVER
RELATIVELY COOLER WATERS WILL LIMIT FULL TRANSFER TO THE SURFACE.
WILL KEEP 12Z START TIME FOR SMALL CRAFT ADVISORY...AND LEAVE GALE
WATCH START TIME FOR NOW. NOT SO MUCH A MATTER OF IF...JUST WHEN THE
GALE FORCE WINDS START WITH SIGNIFICANT DIFFERENCES AMONG MODELS
WITH FRONTAL PASSAGE OVER THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 AM CDT TUESDAY
     FOR LMZ643>646.

&&

SHORT/LONG TERM...DDV/07
AVIATION/MARINE...REM/09
Hazardous weather outlook, Sep 6, 5:16 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 AM CDT MON SEP 6 2010

WIZ046-047-051-052-056>060-062>072-071115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
516 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL PRODUCE SMALL HAIL
AND BRIEF GUSTY WINDS. AFTER A BREAK LATE THIS MORNING...THERE IS
ANOTHER CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE THAT GUSTY WEST TO SOUTHWEST WINDS BEHIND THE
COLD FRONT WILL REACH ADVISORY LEVELS ON TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND THURSDAY
NIGHT...WITH A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND THIS EVENING WEST
OF MADISON. WIND REPORTS WILL BE APPRECIATED ON TUESDAY.

LMZ643>646-071115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT AT 7 AM TODAY THROUGH 4 AM
TUESDAY. A GALE WATCH GOES INTO EFFECT AT 4 AM TUESDAY. SCATTERED
THUNDERSTORMS EARLY THIS MORNING WILL PRODUCE SMALL HAIL AND
BRIEF GUSTY WINDS. AFTER A BREAK LATE THIS MORNING...THERE IS
ANOTHER CHANCE OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WATCH IS EFFECT THROUGH 7 PM TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS THURSDAY AND THURSDAY
NIGHT...WITH A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Sep 6, 9:04 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 AM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HAIL             3 S MILWAUKEE           42.99N 87.92W
09/06/2010  E0.88 INCH       MILWAUKEE          WI   TRAINED SPOTTER

&&

PZABEL
Local storm report, Sep 6, 9:17 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 AM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     HAIL             5 S MONTELLO            43.72N 89.33W
09/06/2010  E0.75 INCH       MARQUETTE          WI   LAW ENFORCEMENT

&&

PZABEL
Local storm report, Sep 6, 11:36 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1136 AM CDT MON SEP 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HAIL             1 S WEST ALLIS          42.99N 88.03W
09/06/2010  M1.00 INCH       MILWAUKEE          WI   PUBLIC

            5 MINUTES OF HAIL. LARGEST STONES WERE UP TO 1 INCH.

&&

PZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:40 AM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson35 min
Sep 6, 6:42 AM CDTSevere Thunderstorm WarningMKXDodge, Washington33 min
Sep 6, 7:07 AM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha38 min
Sep 6, 8:33 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha20 min
Sep 6, 8:38 AM CDTSpecial Marine WarningMKX67 min
Sep 6, 8:56 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette49 min
Sep 6, 1:36 PM CDTGale WarningMKX32 hr

Nearby

Wind Advisories in Wisconsin, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.